Jump to content

Did anyone else have trouble with anti-depressants during WD?


[ef...]

Recommended Posts

[ef...]

Starting April 28 I began having overwhelming emotions that seemed to just flow endlessly from deep inside my chest. Prior to that I'd actually felt some progress from an April 2 CT jump from 30 mg of Valium, but from April 28 until last night I found each day was 24 hours of horrible wave after wave of emotion. Last night in one of my broken episodes of 1-2 hours of sleep I had a dream in which I was trying to figure out why the emotions just never ceased. And then it hit me! Generic Wellbutrin (buproprion)! I've taken buproprion for years -- but never without being "under the influence" of benzos. I had an appointment with my primary care physician on May 3, but in early April I didn't have enough buproprion SR to continue taking the two 100 mg. tables I took each morning, so I cut down to 100 for the first few weeks of my CT.

 

Then, as my doctor's appointment approached while putting together my weekly meds box on Sunday, April 24, I found I had enough buproprion to go back to the usual 200 mg. dose, so I started that on Monday, the 25th. By Thursday, the 28th, I'd posted a comment here about "overwhelming emotions" and asking if anyone had experienced them. My situation just got more intense as the days went by and I was increasingly frustrated that I was getting worse rather than better. And then the brainstorm during my dream. I'd been on numerous SSRIs and had discontinued them because my thinking would become confused and I'd have endless waves of strong emotions that I couldn't sort out -- exactly what I was dealing with now.

 

I realized in my dream that I'd never been on buproprion SR without also being on Valium and it hit me that the increase in my buproprion on the 25th was what led to me waking up on the 28th with such strong emotions. This morning when I took my meds for high blood pressure and diabetes, I didn't take my buproprion. I know from past experiences that I don't have problems going off buproprion without any side effects, plus I take gabapentin for peripheral neuropathy so any chance of seizures is reduced. Now, to wait the 2-3 days it takes for the buproprion to leave my system... I'll know by tomorrow if my epiphany while in a dream state was "on target" or not. I know in my gut that it is, because the just endless flow of emotions is exactly what I experienced with Zoloft, Paxil, Prozac, Lexapro, Cymbalta, etc.

 

I think I've found and eliminated the thing that was holding me back in getting better! Has anyone else had the experience where anti-depressants actually interfered with your WD?

 

This is me on Day 33:  :D

Link to comment
Share on other sites

Glad to hear that!!!

 

I was on many anti depressants but I think they were doing harm as well.  I thought I needed them, but the only reason I was feeling depressed is because of the withdrawals.  So I just stopped taking them because they were contributing to disturbing the chemical balance in my brain as well as the benzo's.

Link to comment
Share on other sites

×
×
  • Create New...